Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 30, NWS Nashville, TN

March 18, 2021Giles County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 5:02 AM CDT for Giles County, Tennessee. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 5:02 AM CDT (10:02 UTC)
Expired
Mar 19, 2021, 9:27 AM CDT
In force
28 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.26 ft at Mar 18, 2021, 8:00 AM CDT.

actionminormoderate10203003/1803/1903/20
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

653 
WGUS84 KOHX 181002
FLSOHX

Flood Advisory
National Weather Service Nashville TN
502 AM CDT Thu Mar 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC055-181800-
/O.NEW.KOHX.FL.Y.0030.210318T1002Z-210318T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
502 AM CDT Thu Mar 18 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Richland Creek Above Pulaski.
* From early this morning to this afternoon.
* At 4:00 AM CDT Thursday the stage was 17.3 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall below action stage later 
  this morning.
* Impact...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

Whitehead
6 follow-up statements
500 
WGUS84 KOHX 181111
FLSOHX

Flood Advisory
National Weather Service Nashville TN
611 AM CDT Thu Mar 18 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC055-181800-
/O.CON.KOHX.FL.Y.0030.000000T0000Z-210318T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
611 AM CDT Thu Mar 18 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Richland Creek Above Pulaski.
* Until this afternoon.
* At 5:00 AM CDT Thursday the stage was 17.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 12.7 feet 
  just after midnight tonight.
* Impact...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

Whitehead
481 
WGUS84 KOHX 181728
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1228 PM CDT Thu Mar 18 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC055-190300-
/O.EXT.KOHX.FL.Y.0030.000000T0000Z-210319T0300Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1228 PM CDT Thu Mar 18 2021

...The Flood Advisory is now in effect until late this evening...

The Flood Advisory continues for
  the Richland Creek Above Pulaski.
* Until this evening.
* At 12:00 PM CDT Thursday the stage was 18.0 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.7 feet 
  this evening.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken 
  Creek Rd and the Highway 64 bypass become inundated and may be 
  subject to closure


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

CMA
166 
WGUS84 KOHX 190112
FLSOHX

Flood Advisory
National Weather Service Nashville TN
812 PM CDT Thu Mar 18 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC055-190300-
/O.CON.KOHX.FL.Y.0030.000000T0000Z-210319T0300Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
812 PM CDT Thu Mar 18 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Richland Creek Above Pulaski.
* Until this evening.
* At 8:00 PM CDT Thursday the stage was 17.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.6 feet 
  just after midnight tonight.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken 
  Creek Rd and the Highway 64 bypass become inundated and may be 
  subject to closure


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

07
314 
WGUS84 KOHX 190210
FLSOHX

Flood Advisory
National Weather Service Nashville TN
910 PM CDT Thu Mar 18 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC055-191200-
/O.EXT.KOHX.FL.Y.0030.000000T0000Z-210319T1200Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
910 PM CDT Thu Mar 18 2021

...The Flood Advisory is now in effect until tomorrow morning...

The Flood Advisory continues for
  the Richland Creek Above Pulaski.
* Until Friday morning.
* At 8:00 PM CDT Thursday the stage was 17.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.6 feet 
  just after midnight tonight.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken 
  Creek Rd and the Highway 64 bypass become inundated and may be 
  subject to closure


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

07
206 
WGUS84 KOHX 191149
FLSOHX

Flood Advisory
National Weather Service Nashville TN
649 AM CDT Fri Mar 19 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC055-200000-
/O.EXT.KOHX.FL.Y.0030.000000T0000Z-210320T0000Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
649 AM CDT Fri Mar 19 2021

...The Flood Advisory is now in effect until this evening...

The Flood Advisory continues for
  the Richland Creek Above Pulaski.
* Until this evening.
* At 6:00 AM CDT Friday the stage was 16.6 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall.
* Impact...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

Whitehead
457 
WGUS84 KOHX 191427
FLSOHX

Flood Advisory
National Weather Service Nashville TN
927 AM CDT Fri Mar 19 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

TNC055-191530-
/O.CAN.KOHX.FL.Y.0030.000000T0000Z-210319T1427Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
927 AM CDT Fri Mar 19 2021

...The Flood Advisory for the Richland Creek Above Pulaski has been 
cancelled...

The Flood Advisory is cancelled for
  the Richland Creek Above Pulaski.
* At 9:00 AM CDT Friday the stage was 15.7 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 7.2 feet Wednesday 
  morning.


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

CMA

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 2:50 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 18, 2:50 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
250 AM CDT Thu Mar 18 2021

.DISCUSSION...

The warm front struggled to move its way north earlier in the day
yesterday, which prevented more unstable air from reaching the
mid state. All of the rain earlier in the day cooled the surface
as well and kept surface temperatures cooler even when the wind
shift of the warm front moved through in the evening. Showers are
ongoing early this morning as the upper low works its way eastward
across the MS River Valley. As the upper low continues east, we
are going to get a short break in rain chances later in the
morning but will move back in during the late morning and
afternoon. Winds will pick up as the surface pressure gradient
increases behind the cold front today, so southwesterly winds
around 10-20 mph and gusts up to around 30 mph will be possible
during the daytime hours. As a result, the temperatures will
fall from late morning through the afternoon, and high temps will
be in the morning. On Friday, we will be on the backside of the
upper low, and strong northerly flow will keep temps cool with
highs only in the low 50s for most under drier conditions.

The weekend will see an increase in temperatures as upper ridging
works its way over the region. But, before that, the CAA behind
the trough will bring near freezing temps across the mid state
Saturday morning and even Sunday morning. High temps will be on
the rise in the low 60s Saturday and upper 60s Sunday, and dry.
Warming trend will continue to start the work week with highs
Monday around 70 for most. Next chance for rain will move in later
in the day on Tuesday with a Plains trough which has been further
south over the past few model runs. Models also want to keep an
active pattern through the week, with additional shortwaves
bringing chances for showers and even some thunderstorms Wednesday
through early Friday. Agreement between the models is low past
Wednesday though, so wont put too much weight on any solution, but
the active pattern should continue up to next weekend.

&&

.AVIATION...
06Z TAF DISCUSSION.

Widespread showers have pushed off to the east, but a smaller area
of showers will pass through the area now through at least 09z.
Low cigs and briefly reduced visibilities may accompany showers.
There should be a break in precip with mostly VFR conditions from
around 12z to 18z, then another round of showers will move across
the midstate. These should clear CKV, BNA, and MQY around 00z, but
may persist at CSV through 06z. Winds will be gusty at times out
of the south throughout the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  40  53  35  63 /  50  30  10   0   0
Clarksville    56  38  52  32  60 /  50  30   0   0   0
Crossville     62  38  48  31  59 /  60  40  10  10   0
Columbia       58  40  52  35  62 /  40  20  10   0   0
Lawrenceburg   55  40  50  36  61 /  30  20  10   0   0
Waverly        55  39  51  36  63 /  30  20  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........11
Hazardous weather outlook, Mar 17, 9:36 AM CDT, 19 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
936 AM CDT Wed Mar 17 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-181000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
936 AM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms will be possible today, especially
during evening into early overnight hours across all of Middle
Tennessee. Damaging winds, large hail, tornadoes, and localized
flash flooding will all be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:07 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more3 hr
Mar 17, 9:54 PM CDTSpecial Weather StatementOHXMarshall36 min
Mar 18, 5:00 AM CDTRiver Flood AdvisoryOHXBedford4 hr
Mar 18, 7:17 AM CDTRiver Flood AdvisoryOHXLawrence7 hr
Mar 18, 8:23 AM CDTRiver Flood AdvisoryOHXGrundy6 hr
Mar 18, 4:22 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne34 days

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.